I was diagnosed in late 2017 and started the drugs at the beginning of 2018. I’m finding that the sinemet/kinson wears off after 3 hours now. Actually I began to notice that about 3 months ago. I already take 1 tab 4 times a day, along with amantadine and premipaxole, having gone up from 3x a day initially. What next then? Taking 2x sinemet per dose? I notice the wearing off mostly in my gait and how it shortens. (It’s started to cause muscle problems in my feet and and knee and an Achilles problem). The premipaxole has become less effective too. When I started taking it it did wonders for my facial masking and making it easier to smile and raise my brow, now it seems to do little.
I’m seeing the pd nurse in a few weeks time but this is really playing on my mind… I thought I had a much longer “honeymoon” than this?
Hi VW, very sorry to hear this. It’s very important that you speak to a healthcare professional about this, as they’ll be best placed to advise.
You might also like to contact our Helpline, as they’re able to offer professional advice on a wide range of issues affecting Parkinson’s patients and their families. You can reach them via email at [email protected], or call free on 0808 800 0303. Lines are open Monday to Friday from 9am to 7pm, and on Saturday from 10am-2pm.
Hope this helps.
The Parkinson’s journey involves many drug changes along the way. My husband was diagnosed in 2012 and began medication in 2013. For the first few years his medication was stable-ish with levels being changed periodically. Mostly using Rasagaline patches. Then in 2017 he had a change away from the patches increasing his sinemet and in 2018 the sinemet were changed to dispersible ones and dose doubled. He is awaiting the addition on a further drug to help with his bradykinesia.
The important thing is you need to see your Parkinson’s specialist team and tell them what is happening asap as there are lots of medications they can try. Good luck
I have the same problem now, but after 5 years. I am on sinemet 25/100 two tablets three times a day plus mirapexin 1.05 once a day. . it wears off after about 3 hours.now. last time I saw the neurologist he mentioned possibly adding Stalevo. . Has anyone found stalevo makes the sinemet last longer ?